Arkansas, 2015Flooding in Arkansas, April 15 to 22, 2015
April 15 to 22, 2015 · NWS LZK · 2 events in 2 counties and zones
Heavy spring rainfall caused area rivers to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy spring rainfall caused area rivers to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 15, 5:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 15, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT WED APR 15 2015
.AVIATION...
UPPER LEVEL WAVE WILL CONTINUE TO LIFT OUT TO THE NORTHEAST THIS
MORNING AND BECOME WEAKER AS IT DOES. WIDESPREAD SHOWERS CONTINUE
OVER THE MAJORITY OF THE STATE BUT WILL GRADUALLY LIFT NORTH WITH
TIME. RAIN WILL CONTINUE MOST OF THE DAY AT KHRO AND KBPK BEFORE
ENDING LATE. IFR TO LIFR CONDITIONS THIS MORNING WILL GRADUALLY
LIFT TO VFR WITH TIME. LIGHT AND VARIABLE WINDS WILL GRADUALLY
TURN MORE SOUTHWEST.
&&
.PREV DISCUSSION... /ISSUED 259 AM CDT WED APR 15 2015/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SCATTERED SHOWERS CONTINUE TO PUSH NORTH THROUGH THE FORECAST
AREA. MUCH OF THE FORECAST AREA WILL HAVE A CHANCE AT SOME SPOTTY
RAINFALL THROUGH THE MORNING BUT EXPECT TO SEE SHOWER ACTIVITY
GRADUALLY DIMINISH FROM THE SOUTH AS THE DAY WEARS ON AS UPPER
LEVEL SUPPORT MOVES NORTH OF THE STATE. DRY CONDITIONS ARE
EXPECTED FOR THE MOST PART ON THURSDAY. A CLOSED UPPER LOW WILL BE
SITUATED OVER THE FOUR CORNERS REGION BY DAYBREAK THURSDAY
MORNING. UPPER LEVEL RIDGING OVER ARKANSAS SHOULD PROHIBIT
ANYTHING BEYOND SOME ISOLATED SHOWERS...HOWEVER THERE ARE HINTS IN
THE NUMERICAL GUIDANCE THAT SUGGEST AFTERNOON SHOWERS WILL BE SEEN
CLOSER TO THE LOUISIANA BORDER. HAVE SOME 20-30 PERCENT RAIN
CHANCES IN THE FORECAST FOR THE FAR SOUTHERN COUNTIES ON THURSDAY
TO ACCOUNT FOR THIS...BUT MUCH OF THE DAY SHOULD BE DRY. CONTINUED
WITH THE TREND OF GOING AROUND OR SLIGHTLY HIGHER THAN GUIDANCE IS
SUGGESTING FOR THURSDAY AFTERNOON. HIGHS SHOULD END UP 3-5 DEGREES
ABOVE NORMAL...PERHAPS NEAR 80 DEGREES IN THE SOUTH.
AFTER A BRIEF RESPITE IN THE RAIN...THE SHORT TERM WILL AGAIN
TURN RAINY FOR FRIDAY AND SATURDAY. THE AFOREMENTIONED
UPPER LOW OVER THE FOUR CORNERS REGION WILL BEGIN TO SHIFT
EAST...SPREADING PLENTY OF MOISTURE NORTH INTO THE STATE. FRIDAY
MORNING MAY BE DRY BUT BY FRIDAY AFTERNOON SHOWERS SHOULD BE
FAIRLY WIDESPREAD...A TREND THAT WILL CONTINUE FRIDAY NIGHT AND
THROUGH MUCH OF THE DAY SATURDAY.
LONG TERM...SUNDAY THROUGH SUNDAY
WITH NO SIGNIFICANT DIFFERENCES BETWEEN THE MODELS IN THE
SYNOPTIC SCALE...WILL USE OF BLEND OF FORECAST SOLUTIONS THIS
MORNING. THERE ARE SOME SUBTLE DIFFERENCES CONCERNING THE
INDIVIDUAL WAVES IN THE THE PREVAILING FLOW AND THESE ALSO WILL BE
BLENDED TOGETHER.
PERIOD INITIATES WITH AN AMPLIFIED PATTERN IN PLACE...HIGHLIGHTED
BY RIDGING ALONG BOTH COASTS AND TROUGHING IN BETWEEN. TROUGH WILL
BE MOVING TO THE EAST EARLY IN THE PERIOD...KEEPING AN UNSETTLED
PATTERN IN PLACE FOR SUNDAY AND SUNDAY NIGHT. SYSTEM DOES FINALLY
CLEAR THE REGION EARLY MONDAY AS A COLD FRONT IS DRAGGED ACROSS
THE REGION. WITH THE ECMWF JUST A TOUCH FASTER AND THE GFS A
LITTLE STRONGER WITH ITS QPF SIGNALS...WILL HOLD ON TO SOME
MINIMAL POPS EARLY MONDAY. AN ACTUAL DRY DAY IS EXPECTED TUESDAY
AS HIGH PRESSURE WILL BE IN CONTROL.
TEMPERATURES WILL AVERAGE A LITTLE BELOW NORMAL THROUGH THE
PERIOD THANKS TO CLOUDS AND SCATTERED PRECIP INITIALLY AND THEN
THE SUBSEQUENT NORTHWEST FLOW BEHIND THE FRONT. MAV/MEX NUMBERS
LOOK GOOD AND ARE GENERALLY ACCEPTED?
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 68 55 76 59 / 50 20 10 10
CAMDEN AR 75 55 79 64 / 20 10 30 40
HARRISON AR 65 51 75 56 / 50 20 10 20
HOT SPRINGS AR 72 54 76 62 / 30 10 20 30
LITTLE ROCK AR 72 56 77 62 / 40 20 20 20
MONTICELLO AR 77 59 79 63 / 30 10 20 40
MOUNT IDA AR 72 51 77 61 / 30 10 20 40
MOUNTAIN HOME AR 65 53 76 57 / 50 20 10 10
NEWPORT AR 69 56 76 60 / 50 20 10 10
PINE BLUFF AR 74 58 77 63 / 30 10 20 30
RUSSELLVILLE AR 69 53 77 60 / 40 10 10 20
SEARCY AR 70 55 76 60 / 40 20 10 20
STUTTGART AR 73 58 76 63 / 40 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...56
Hazardous weather outlook, Apr 15, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 15 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE APR 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AN UPPER LEVEL LOW OVER OKLAHOMA AT THIS TIME WILL CONTINUE TO LIFT
TO THE NORTHEAST TODAY...WEAKENING AS IT DOES. THE SYSTEM WILL STILL
PRODUCE SCATTERED SHOWERS ACROSS THE AREA MAINLY THIS MORNING BEFORE
THE BEST CHANCES OF RAIN SHIFT TO THE NORTH DURING THE AFTERNOON
HOURS
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
A LARGE STORM SYSTEM OVER THE FOUR CORNERS ON THURSDAY WILL WOBBLE
INTO THE SOUTHERN PLAINS IN THE COMING DAYS. THE SYSTEM IS NOT
EXPECTED TO CLEAR THE REGION UNTIL LATE IN THE WEEKEND OR EARLY NEXT
WEEK. AHEAD OF THE SYSTEM...HIT AND MISS RAIN WILL CONTINUE WITH
THUNDERSTORMS POSSIBLE. PRECIPITATION WILL BE MOST LIKELY DURING THE
HEAT OF THE AFTERNOON AND EVENING.
ANY SEVERE WEATHER WILL BE ISOLATED. RAIN WILL LIKELY BECOME HEAVY
FROM THE TEXAS GULF COAST TO THE SOUTHEAST UNITED STATES BUT THAT IS
NOT EXPECTED TO BE THE CASE LOCALLY. THIS WILL BE MONITORED AS THE
WEEK PROGRESSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Prairie
- When
- April 15, 7:00 AM CST to April 22, 8:00 PM CST
- Where
- Prairie County, 0.72 mi SSE of Harrys to 2.01 mi ESE of Enarc
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.940, -91.496
Heavy rainfall caused the White River at Des Arc to rise above flood stage during the morning hours of the 15th. This river fell back below flood stage during the evening hours of the 22nd.
Flood, Ouachita
- When
- April 16, 4:00 AM CST to April 18, 3:30 PM CST
- Where
- Ouachita County, 1.24 mi NNW of Cullendale to 2.34 mi E of Lester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.547, -92.806
Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the morning hours of the 16th. This river fell back below flood stage during the afternoon hours of the 18th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Colorado, April 15 to 18, 201514 events
- High Surf in Hawaii, April 15 to 16, 201511 events
- Hail and Damaging Winds in Louisiana, April 15, 20152.75 in hail · 10 events
- Flash Flood and Hail in Tennessee, April 15 to 16, 20151.75 in hail · 8 events
- Flash Flooding and Hail in Mississippi, April 15, 20151 in hail · 6 events
- Hail and Damaging Wind in Kansas, April 15, 20151.25 in hail · 6 events
- Hail in Nebraska, April 15 to 18, 20151.25 in hail · 5 events
- Winter Storm in Wyoming, April 15 to 16, 20154 events
- Damaging Winds in South Carolina, April 15, 2015$500 · 50 kt wind · 4 events
- Heavy Snow in Utah, April 15 to 18, 20153 events
- Flooding in Kentucky, April 15 to 26, 2015$3,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 15, 2015$7,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587937, 587936.